Help Cant get rid of bruising

Can other help me. Way back last April i was on Heparin injections for APS - i also have SLEthis caused brusing that sI still have. However, what is driving me mad is that my body is like a dalmation dog. I cant get rid of the bruising. It covers my legs arms, trunk, neck etc. Im dreading summer as im not going to be uncovered as they are so sightly. I have had some bruises for upto a year they fade slightly sometimes go but then for some reason come back.

I had an ultrasound last month and they were worried because I had scar tissue where my injections were in April. Bruising hasnt gone.

Fell over last week through tiredness and now I have a bruise on my leg to add to the others 4 inches across. Dont know what to do.

If anyone can help please let me know.

Regards Diane

7 Replies

oldestnewest
  • HI there, I will say the usual things to you, with regard to who is looking after your Systemic Lupus, beyond your Hughes Syndrome/APS? It is crucial that they keep an eye on your blood with regard to excessive bruising. Have they checked you for Throboyctopenia? It is also crucial that you are checked regularly for your iron (Ferritin levels, and B12), and make sure you get prints out of these, also you level of Vitamin D, all these need to run at the right level. MaryF

  • I cant get rid of the bruising. It covers my legs arms, trunk, neck etc.

    Surely you don't inject in all of those places? If you have bruises in places like your neck and arms where you are not injecting and bruises are coming up that have previously faded then this is nothing to do with injecting. You must see your Dr/Specialist and impress upon them that something is wrong.

  • Sorry I must have written my post wrongly. I injected into my stomach for 6 weeks before it became obvious that this wasnt enough and I was put on warfarin but I still have the bruising from the injections a year later. The bruises all over my body is where I bruise if I knock myself and they dont disappear or if they do the bruising comes back. Not so prominently but to leave a brown discolouration that wont go away.

  • I used to bruise far more on Warfarin than on Clexane (usually only on injection sites) but much less so on Rivaroxaban. I had a massive bruise on cheek and chin after some dental work and was asked by a doctor how it had happened. I think she was ready to refer me to a women's shelter!!

    If you are bruising badly all over with minimal trauma, is your INR correct ? Is it being checked regularly?

    There is an ointment you can buy called Hirudoid which can help-supposed to minimise bruising. I did buy some at one time and kept forgetting to use it so I'm not a good advertisement for it ;)

  • My problem isnt so much the bruising when I injure myself but the fact that I cant get the bruising to go. It sort of fades but the skin is badly marked. Ive had these bruise marks in some places for a year now. I really dont know what to do. I have mentioned it to my dogctor and he looks very puzzled and changes the subject.

  • I am constantly covered in bruises on my arms and legs, just finger marks which is a little depressing and I wonder if and how it is related to my Hughes or whether there is anything i can do to help it?

  • Ask to be referred to a Dermatologist. You say you have both SLE and APS.

    I had before warfarin Livedo Reticularis and I still go to that Dermatologist. I have 4 doctors that I see at least once a year and I do not have SLE like you.

    Best wishes from Kerstin in Stockholm

You may also like...